Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Oct 5, 2025, 5:21 PM CDT for Walton County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2025, 5:21 PM CDT (22:21 UTC)
- Expired
- Oct 5, 2025, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 18 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WWUS82 KTAE 052221
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
521 PM CDT Sun Oct 5 2025
FLZ007>010-012-052300-
Holmes FL-Central Walton FL-Inland Bay FL-North Walton FL-
Washington FL-
521 PM CDT Sun Oct 5 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL WALTON...SOUTHWESTERN
HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eglin Air Force Base to 6 miles southeast
of De Funiak Springs to 14 miles north of Panama City Beach. Movement
was north at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Live Oak,
Ponce De Leon, Ebro, Pond Creek, Oakwood Hills, Cluster Springs,
Alpine Heights, Arrant Settlement, De Funiak Spring Airport, Rock
Hill, Glendale, Millers Ferry, Pleasant Ridge, Center Ridge, Knox
Hill, and New Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3082 8639 3091 8616 3091 8602 3081 8593
3064 8583 3040 8582 3038 8585 3039 8588
3059 8603 3053 8633 3054 8639
TIME...MOT...LOC 2221Z 171DEG 26KT 3060 8632 3066 8604 3042 8586
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
99-OLIVERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 5, 2:35 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 5, 2:35 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
335 PM EDT Sun Oct 5 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Monday)
Issued at 333 PM EDT Sun Oct 5 2025
Showers with isolated thunderstorms diminish overland, but persist
offshore from the Panhandle tonight as daytime instability wanes.
The presence of a very moist airmass and lifting frontal boundary
from the Gulf will make for a warm/muggy night - lows/Td's in the
low 70s under some thick cloud cover.
For tomorrow, a coastal surface trough off Jacksonville serves as a
focus for renewed convection initially over NE FL mid-late morning.
This activity then spreads westward to the I-75/I-10 corridors
thanks to long-fetched, brisk easterly flow riding a tight
pressure gradient from a Mid-Atlantic High. Some afternoon
instability warrants the mention of a slight chance for
thunderstorms, which will be capable of gusty winds and locally
heavy downpours.
The combination of cloudiness and peak PoPs in the 44-55% range
looks to keep high temperatures in the mid 80s. Isolated upper 80s
to near 90 degrees are possible where enough cloud breaking can
occur.
&&
.SHORT TERM...
(Monday night through Tuesday night)
Issued at 333 PM EDT Sun Oct 5 2025
A drying trend occurs during the short-term period as upper-level
ridging/high-pressure aloft develops over the region. High
temperatures respond to the upper height rises and reduced cloud
cover by climbing to the upper 80s. Overnight lows range from the
upper 60s to low 70s.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 333 PM EDT Sun Oct 5 2025
Ridging aloft persists mid-week, then pivots to TX & Desert SW as a
shortwave trough dives to the TN Valley late Thursday or early
Friday. The long-term forecast calls for warm and mostly dry weather
(outside of isolated showers) Wednesday-Thursday, followed by
relatively cooler and even drier conditions heading into the weekend
as a front attendant to the aforementioned shortwave clears the
region.
Wednesday's high temperatures are in the upper 80s to low 90s, then
drop to the widespread 80s Thursday. Highs decrease a few degrees
further Friday-Sunday with upper 70s for portions of SE AL & SW GA!
Forecast lows follow a similar trend - upper 60s/low 70s to
widespread lower 60s (isolated upper 50s).
&&
.AVIATION...
(18Z TAFS)
Issued at 333 PM EDT Sun Oct 5 2025
Moderate to breezy easterly winds continue through the TAF period.
Several showers are moving in from the east and will mosey over KVLD
and KABY the next several hours. Elsewhere, we continue to monitor a
batch of showers and storms in the Gulf that weakens as it pushes
inland. With moderate daytime heating, a few lightning strikes are
possible in and around KTLH, KECP, and KDHN and have kept VCTS for a
few hours this afternoon. Ceilings are forecast to lower this
evening into Monday morning, with some potential for IFR ceilings;
felt most confident in that for KVLD, but it's possible at others as
well.
&&
.MARINE...
Issued at 333 PM EDT Sun Oct 5 2025
The Small Craft Advisory was cancelled for nearshore waters from
Ochlockonee River-Keaton Beach-Suwannee River as conditions have
been more reflective of exercise caution, per Buoy 42036. The
advisory remains in effect for remaining local waters westward, sans
St Andrews Bay. As for maritime convection, it will be capable of
waterspouts, locally gusty winds, and reduced visibility from heavy
rain.
CWF Synopsis: A tight pressure gradient maintains advisory
conditions across waters west of the Ochlockonee River with
cautionary levels closer to the Nature Coast through at least early
this week. Chances for thunderstorms are in the forecast as a weak
area of low pressure and attendant front lifts north into the
Mississippi Valley. Small craft should exercise caution mid-week
from moderate to occasionally fresh easterly breezes. Strong high
pressure building to the north heading into the weekend appears to
reintroduce advisory northeasterly winds.
&&
.FIRE WEATHER...
Issued at 333 PM EDT Sun Oct 5 2025
A northward-lifting front off the Gulf amidst a moist airmass
maintains cloudy skies with elevated rain chances (+ slight chance
of thunder) through Monday. Pockets of wetting rain are likely,
which should be beneficial to offset the otherwise drying fuels from
ongoing drought and breezy weather. Probability of precipitation
reduces to about 30% or less areawide on Tuesday as the better
forcing pulls away from our region. The only fire concerns are
gusty east winds, especially near convection.
&&
.HYDROLOGY...
Issued at 333 PM EDT Sun Oct 5 2025
Freshwater: Mentionable rain chances are in the forecast through
Monday with widespread amounts generally around a quarter of an
inch (isolated higher, i.e., Southern Gulf County). Though such
values are not drought busting by any means, any rainfall is
welcomed. Conditions then appear to get drier for the remainder of
the week, so expect moderate to severe drought to continue.
Saltwater: Prolonged brisk easterly winds have resulted in some
elevated water levels across parts of the coastal Panhandle and Big
Bend, per tide stations. Of note, is the Eastern Tip of St George
Island where station SINF1 briefly touched minor flood stage around
3 ft MHHW earlier this afternoon, but trended downward to action
stage as of 154 PM EDT. Such short-duration conditions did not
warrant an advisory. However, trends will be monitored closely this
evening.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 86 72 88 / 30 50 0 20
Panama City 73 87 72 87 / 30 40 10 20
Dothan 71 86 69 86 / 50 40 0 10
Albany 72 86 70 87 / 20 40 0 10
Valdosta 72 86 71 88 / 10 50 0 20
Cross City 73 86 73 88 / 10 60 0 30
Apalachicola 76 84 75 85 / 40 20 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Monday for
FLZ108-112-114.
High Rip Current Risk through late Monday night for FLZ115.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ Monday for GMZ751-
752-755-770-772-775.
&&
NEAR TERM...IG3
SHORT TERM...IG3
LONG TERM....IG3
AVIATION...Reese
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3In the hours before
Special weather statement, Oct 5, 4:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
530 PM EDT Sun Oct 5 2025
FLZ008-010-012-108-112-052215-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
530 PM EDT Sun Oct 5 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 615 PM EDT/515 PM
CDT/...
At 530 PM EDT/430 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles south of Santa Rosa
Beach to 21 miles southeast of Eglin Air Force Base to near Panama
City Beach to 18 miles southwest of Panama City. Movement was north
at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, Eglin Air Force Base, Live Oak,
Freeport, Ebro, Portland, Seminole Hills, Gulf Resort Beach, Blue
Mountain Beach, Seaside, Millers Ferry, Sunnyside, Bunker, Grayton
Beach, West Bay, Inlet Beach, Bruce, Red Head, and Point Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3042 8623 3038 8616 3039 8611 3042 8614
3043 8612 3044 8616 3047 8613 3046 8619
3050 8620 3048 8622 3049 8622 3051 8621
3058 8604 3059 8584 3043 8575 3014 8592
3026 8615 3025 8620 3027 8627
TIME...MOT...LOC 2130Z 198DEG 25KT 3027 8626 3032 8614 3026 8599 3017
8592 3007 8594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Special weather statement, Oct 5, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
521 PM CDT Sun Oct 5 2025
FLZ007>010-012-052300-
Holmes FL-Central Walton FL-Inland Bay FL-North Walton FL-
Washington FL-
521 PM CDT Sun Oct 5 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL WALTON...SOUTHWESTERN
HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eglin Air Force Base to 6 miles southeast
of De Funiak Springs to 14 miles north of Panama City Beach. Movement
was north at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Live Oak,
Ponce De Leon, Ebro, Pond Creek, Oakwood Hills, Cluster Springs,
Alpine Heights, Arrant Settlement, De Funiak Spring Airport, Rock
Hill, Glendale, Millers Ferry, Pleasant Ridge, Center Ridge, Knox
Hill, and New Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3082 8639 3091 8616 3091 8602 3081 8593
3064 8583 3040 8582 3038 8585 3039 8588
3059 8603 3053 8633 3054 8639
TIME...MOT...LOC 2221Z 171DEG 26KT 3060 8632 3066 8604 3042 8586
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:16 AM CDT | Special Marine Warning | TAE | 117 min | |
| Oct 5, 7:05 AM CDT | Special Weather Statement | TAE | Gulf | 40 min |
| Oct 5, 8:52 AM CDT | Special Marine Warning | TAE | 113 min | |
| Oct 5, 2:31 PM CDT | Special Marine Warning | TAE | 89 min | |
| Oct 5, 3:48 PM CDT | Special Marine Warning | TAE | 117 min | |
| Oct 5, 4:05 PM CDT | Special Marine Warning | TAE | 85 min | |
| Oct 5, 4:30 PM CDT | Special Weather Statement | TAE | Walton | 45 min |
| Oct 5, 5:36 PM CDT | Special Weather Statement | TAE | Madison | 39 min |
| Oct 5, 6:06 PM CDT | Special Weather Statement | TAE | Leon | 39 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.